Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 128, NWS Mobile, AL

September 2, 2007Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Sep 2, 2007, 5:18 PM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2007, 5:18 PM CDT (22:18 UTC)
Expired
Sep 2, 2007, 6:00 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 022218
SVRMOB
FLC113-022300-
/O.NEW.KMOB.SV.W.0128.070902T2218Z-070902T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
518 PM CDT SUN SEP 2 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 600 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER SOUTHEASTERN
  SANTA ROSA COUNTY...OR ABOUT 8 MILES NORTH OF NAVARRE...AND MOVING
  SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN SANTA ROSA COUNTY AT 530 PM CDT

LAT...LON 3056 8679 3058 8688 3049 8694 3046 8681

$$
2 follow-up statements
000 
WWUS54 KMOB 022230
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT SUN SEP 2 2007

FLC113-022300-
/O.CON.KMOB.SV.W.0128.000000T0000Z-070902T2300Z/
SANTA ROSA FL-
530 PM CDT SUN SEP 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN SANTA ROSA COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTHEASTERN SANTA ROSA COUNTY...OR ABOUT 7 MILES NORTH
OF NAVARRE...MOVING SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN SANTA ROSA COUNTY AT 540 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3056 8679 3058 8688 3048 8694 3044 8681

$$
000 
WWUS54 KMOB 022300
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
600 PM CDT SUN SEP 2 2007

FLC113-022310-
/O.CAN.KMOB.SV.W.0128.000000T0000Z-070902T2300Z/
SANTA ROSA FL-
600 PM CDT SUN SEP 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...

LAT...LON 3056 8679 3058 8688 3048 8694 3044 8681

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:00 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 2, 4:00 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SUN SEP 2 2007

.SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...VERY INTERESTING
PATTERN CHANGE IN THE NEAR FUTURE AS WE TRANSITION TO MUCH DRIER
CONDITIONS AFTER THE LABOR DAY WEEKEND...OF COURSE. A LOW LEVEL
WEST-EAST ORIENTATED TROUGH BISECT OUR FORECAST AREA...WITH THE VERY
LOWEST LEVELS ORIGINATING NEAR A STALLING/DISSIPATING SURFACE
BOUNDARY ABOUT 30 MILES OFFSHORE. THE TROUGH THEN SLOPES NORTHWARD
WITH INCREASING ALTITUDE...WITH THE 700 MB TROUGH ACROSS OUR
NORTHERN ZONES. HIGH PRESSURE THEN DOMINATES NORTHERN ALABAMA. THIS
IS RESULTING IN AN INTERESTING WIND PATTERN WITH 3-10KM DUE WESTERLY
WINDS REPORTED FROM THE MOBILE VAD WIND PROFILE VERSUS 3-10KM DUE
EASTERLY WINDS REPORTED FROM THE BIRMINGHAM VAD WIND PROFILE.

THIS AFTERNOONS CONVECTION IS A LITTLE SLOWER TO EVOLVE DUE TO A
FAIRLY STABLE LOW LEVEL AIRMASS THIS MORNING. THIS WAS A DIRECT
RESULT FROM THE RAIN-COOLED AIR BROUGHT ON BY YESTERDAYS STRONG
STORMS...WITH THE ADDITIONAL BI-PRODUCTS BEING THE LOW STATUS AND
FOG THIS A.M. THE ATMOSPHERE NEEDED MOST OF THE DAY TO
DESTABILIZE...WITH ONLY SCATTERED COVERAGE SO FAR. WITH THIS
SAID...I EXPECT FASTER DEVELOPMENT ON LABOR DAY. ESPECIALLY ACROSS
THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND
THE WESTERN FLORIDA PANHANDLE. PERIODS OF HEAVY RAIN SHOULD OCCUR.

THE SURFACE THAT WAS ACROSS NORTHERN FLORIDA HAD MOVED INTO THE
WESTERN ATLANTIC...AND SHOULD STRENGTHEN AS IT MOVES SLOWLY EAST. A
DRIER NORTHEAST WIND FLOW ACROSS THE FAR NORTHEAST ZONES LATE
TUESDAY AND WEDNESDAY WILL LIKELY RESULT IN LOWER AFTERNOON
HUMIDITIES AND VERY ISOLATED PRECIPITATION. THE GFS THEN HAS THE LOW
REVISITING THE SOUTHEAST STATES LATER IN THE WEEK. /22

&&

.LONG TERM WEDNESDAY THROUGH SUNDAY...NO CHANGES NEEDED AT THIS
TIME...AND STILL EXPECT MAINLY ISOLATED TO OCCASIONAL SCATTERED
THUNDERSTORMS EACH DAY AS UPPER HIGH PRESSURE BUILDS ACROSS THE
REGION. /22

&&

.MARINE...A WEAK AREA OF LOW PRESSURE NEAR THE ALABAMA AND
MISSISSIPPI COAST WILL MOVE WEST AND FILL SLOWLY THROUGH EARLY
TUESDAY AS HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF THROUGH
MIDWEEK. AS A RESULT SHOWERS AND THUNDERSTORMS WILL BECOME BETTER
DEVELOPED OVER THE NEARSHORE WATERS ON MONDAY. DRIER AND SLIGHTLY
COOLER AIR WILL MOVE SOUTHWEST ACROSS THE MARINE AREA ON TUESDAY
WITH GOOD DRAINAGE CONTINUING MAINLY DURING THE OVERNIGHT AND EARLY
MORNING HOURS THROUGH MUCH OF THE WEEK. LESS COVERAGE OF SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH THURSDAY WITH THIS DRIER AIR.
/32

&&

.FIRE...A STALLED FRONTAL BOUNDARY JUST OFF THE COAST WILL CONTINUE
TO DISSIPATE THROUGH LABOR DAY...WHILE AN AREA OF WEAK LOW PRESSURE
OVER THE WESTERN ATLANTIC WILL CONTINUE TO MOVE TOWARD THE EAST.
LABOR DAY WILL BE WET WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...FOLLOWED BY MUCH DRIER CONDITIONS THROUGH MID WEEK.
AFTERNOON RELATIVE HUMIDITY VALUES ON WEDNESDAY SHOULD DROP INTO THE
MID 30S NORTHEAST ZONES WITH 40S ELSEWHERE. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  71  92 /  40  60  30  30
PENSACOLA   75  89  73  91 /  30  60  30  20
DESTIN      76  89  75  91 /  30  50  20  20
EVERGREEN   70  89  65  94 /  50  50  20  10
WAYNESBORO  70  88  68  91 /  50  60  20  20
CAMDEN      69  89  66  93 /  50  50  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 2, 6:00 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN SEP 2 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
031200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
600 AM CDT SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

A STATIONARY FRONT ALONG THE GULF COAST WILL CONTINUE TO FOCUS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING.  SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS
AROUND 40 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND
LOCALLY HEAVY RAINS OF 2 INCHES PER HOUR.  THE THUNDERSTORMS WILL
DIMINISH IN COVERAGE AND INTENSITY DURING THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH THE WEEK. A FEW STRONGER STORMS WILL BE POSSIBLE EACH
DAY WITH WIND GUSTS TO AROUND 40 MPH...LOCALLY HEAVY RAINS AND
FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 4:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
450 PM CDT SUN SEP 2 2007

FLZ003>006-022215-
COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
450 PM CDT SUN SEP 2 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SANTA ROSA AND
OKALOOSA COUNTIES...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 4 MILES SOUTH OF JAY TO 7 MILES SOUTH OF
HOLT...MOVING SLOWLY TO THE EAST AT 8 MPH.  THE STRONGEST STORMS IN
THIS LINE WERE JUST TO THE EAST OF ALLENTOWN.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
JAY...BERRYDALE AND GALLIVER THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND WIND GUSTS OF 35 TO 45 MPH.  THE GUSTY WINDS
WITH THESE STORMS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:41 PM CDTSpecial Marine WarningMOB49 min
Sep 2, 6:36 PM CDTMarine Weather StatementMOB2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.